MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED

ENDOLOGIX INC. AFX; BIFURCATED
Model Number BA25-120/I20-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 12/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
It was reported the patient had an initial implant on (b)(6) 2016 with a bifurcated stent, an infrarenal aortic extension, and a suprarenal aortic extension.A follow up computed tomography angiogram (cta) showed aneurysm sac growth with a potential type 2 or type 1 endoleak.The patient is in stable condition and the physician is planning to complete a secondary intervention.The patient has not been scheduled for a secondary endovascular procedure at this time.There have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
At the completion of the investigation, based on the information received the following were confirmed; endoleak type ia and endoleak type ii.Due to lack of medical records and imaging surround the events, secondary endovascular repair could not be verified.Additionally there was evidence to reasonably support the following observations; endoleak type iiib.The manufacturing lot evaluation confirmed all devices met specifications prior to release.Device was not returned, no evaluation completed.Clinical was unable to find evidence to reasonably suggest contributing factor to the reported event due to limited available patient information.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type 3b endoleak.Endologix implemented the following corrective actions with the intent of reducing type 3b endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.The type 3b endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at 2.5%.Since the corrective actions were implemented, the type 3b endoleak events reported for afx devices has been reduced to <0.2%.
 
Event or Problem Description
Additional information was obtained since the initial reporting.On (b)(6) 2017, a secondary procedure was conducted to reline with an ovation device.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6248186
Report Number2031527-2017-00017
Device Sequence Number1543433
Product Code MIH
UDI-Device Identifier00818009011985
UDI-Public(01)00818009011985(17)171212
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2017
Device Model NumberBA25-120/I20-40
Device Lot Number1283306-043
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/13/2016
Supplement Date Received by Manufacturer12/13/2016
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AORTO UNI-ILIAC [INFRARENAL]- (B)(4); AORTO UNI-ILIAC [SUPRARENAL]- (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR